# SDR 2001FA0000130

- Difficulty date: June 29, 2001
- Submitted: June 29, 2001
- Operation: General aviation
- Aircraft: N494SP
- Make and model: Cessna 172S
- Aircraft serial: 172S8035
- Aircraft time: 1,116 hours
- Engine: Lyc IO360L2A
- Engine time: 1,116 hours
- Propeller: Mcauly 1A170E
- System (JASC): 7100 · Powerplant System
- Part: Cylinder
- Part number: LW12427
- Part serial: UNK
- Condition: Overheated
- Location: Engine
- Part time: 1,116 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

PILOT REPORTED ENGINE STARTED RUNNING ROUGH IN FLIGHT AND LOOSING ALTITUDE.  MADE EMERGANCY LANDING, WENT OFF END OF RUNWAY AND WENT UPSIDE DOWN.  AIRCRAFT RIGHTED AND MOVED TO HANGER.  MAINTENANCE FOUND #2 CYLINDER EXHAUST PUSHROD BENT IN HALF & BROKEN, THE PUSHROD HOUSING BENT AND PULLED LOOSE FROM CASE WITH SUBSIQUENT OIL LOSS.  THE INTAKE PUSHROD & HOUSING WAS BENT.  WHEN THE VALVE COVER WAS REMOVED BOTH VALVES WERE CLOSED AND NOT STUCK.  THE VALVES WERE REMOVED FROM THE CYLINDER AND FELL OUT OF THE GUIDES FREELY, THEY WERE FREE OF CARBON DEPOSITES AROUND STEMS.  BOTH VALVE SEATS WERE BURNED & THE INTAKE VALVE WAS ALSO BURNED AROUND THE SEATING AREA.
